• Previous Article
    A linear optimal feedback control for producing 1, 3-propanediol via microbial fermentation
  • DCDS-S Home
  • This Issue
  • Next Article
    An efficient adjoint computational method based on lifted IRK integrator and exact penalty function for optimal control problems involving continuous inequality constraints
doi: 10.3934/dcdss.2020114

Existence of generalized homoclinic solutions for a modified Swift-Hohenberg equation

1. 

Department of Mathematics, Shanghai Normal University, Shanghai 200234, China

2. 

Department of Mathematics, Zhejiang Normal University, Jinhua, Zhejiang 321004, China

* Corresponding author: Maoan Han

Received  September 2018 Revised  December 2018 Published  October 2019

Fund Project: The corresponding author is supported by National Natural Science Foundation of China (11431008 and 11771296)

In this paper, we investigate the modified steady Swift-Hohenberg equation
$ \begin{equation} \begin{split} ku_{xxxx}+2ku_{xx}+\alpha u^{2}_{x}-\varepsilon u+u^{3} = 0,~~~~(1) \end{split} \end{equation} $
where
$ k>0 $
,
$ \alpha $
and
$ \varepsilon $
are constants. We obtain a homoclinic solution about the dominant system which will be proved to deform a reversible homoclinic solution approaching to a periodic solution of the whole equation with the aid of the Fourier series expansion method, the fixed point theorem, the reversibility and adjusting the phase shift. And the homoclinic solution approaching to a periodic solution of the equation are called generalized homoclinic solution.
Citation: Yixia Shi, Maoan Han. Existence of generalized homoclinic solutions for a modified Swift-Hohenberg equation. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020114
References:
[1]

E. BodenschatzW. Pesch and G. Ahlers, Recent developments in Rayleigh-Bénard convection, Annu. Rev. Fluid Mech., Annual Reviews, Palo Alto, CA, 32 (2000), 709-778.  doi: 10.1146/annurev.fluid.32.1.709.  Google Scholar

[2]

F. H. Busse, Non-linear properties of thermal convection, Rep. Progr. Phys., 41 (1978), 1929-1967.  doi: 10.1088/0034-4885/41/12/003.  Google Scholar

[3]

S. F. DengB. L. Guo and X. P. Li, Notes on homoclinic solutions of the steady Swift-Hohenberg equation, Chin. Ann. Math. Ser. B, 34 (2013), 917-920.  doi: 10.1007/s11401-013-0801-0.  Google Scholar

[4]

S. F. Deng, Periodic solutions and homoclinic solutions for a Swift-Hohenberg equation with dispersion, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 1647-1662.  doi: 10.3934/dcdss.2016068.  Google Scholar

[5]

S. F. Deng and B. L. Guo, Generalized homoclinic solutions of a coupled Schrödinger system under a small perturbation, J. Dyn. Diff. Equat., 24 (2012), 761-776.  doi: 10.1007/s10884-012-9274-1.  Google Scholar

[6]

S. F. Deng and X. P. Li, Generalized homoclinic solutions for the Swift-Hohenberg equation, J. Math. Anal. Appl., 390 (2012), 15-26.  doi: 10.1016/j.jmaa.2011.11.074.  Google Scholar

[7]

S. F. Deng and S.-M. Sun, Three-dimensional gravity-capillary waves on water-small surface tension case, Phys. D, 238 (2009), 1735-1751.  doi: 10.1016/j.physd.2009.05.012.  Google Scholar

[8]

S. F. Deng and S.-M. Sun, Exact theory of three-dimensional water waves at the critical speed, SIAM J. Math. Anal., 42 (2010), 2721-2761.  doi: 10.1137/09077922X.  Google Scholar

[9]

S. F. DengB. L. Guo and T. C. Wang, Existence of generalized heteroclinic solutions of the coupled Schrödinger system under a small perturbation, Chin. Ann. Math. Ser. B, 35 (2014), 857-872.  doi: 10.1007/s11401-014-0867-3.  Google Scholar

[10]

A. DoelmanB. StandstedeA. Scheel and G. Schneider, Propagation of hexagonal patterns near onset, Eur. J. Appl. Math., 14 (2003), 85-110.  doi: 10.1017/S095679250200503X.  Google Scholar

[11]

E. Lombardi, Oscillatory Integrals and Phenomena Beyond all Algebraic Orders. With Applications to Homoclinic Orbits in Reversible Systems, Lecture Notes in Mathematics, 1741. Springer-Verlag, Berlin, 2000. doi: 10.1007/BFb0104102.  Google Scholar

[12]

E. Lombardi, Orbits homoclinic to exponentially small periodic orbits for a class of reversible systems. Application to water waves, Arch. Rational Mech. Anal., 137 (1997), 227-304.  doi: 10.1007/s002050050029.  Google Scholar

[13]

E. Lombardi, Homoclinic orbits to small periodic orbits for a class of reversible systems, Proc. Roy. Soc. Edinburgh Sect. A, 126 (1996), 1035-1054.  doi: 10.1017/S0308210500023246.  Google Scholar

[14]

D. Y. HsiehS. Tang and X. Wang, On hydrodynamic instabilities, chaos and phase transition, Acta Mech. Sinica, 12 (1996), 1-14.   Google Scholar

[15]

D. Y. Hsieh, Elemental mechanisms of hydrodynamic instabilities, Acta Mech. Sinica, 10 (1994), 193-202.  doi: 10.1007/BF02487607.  Google Scholar

[16]

H. Kielhöfer, Bifurcation Theory: An Introduction With Applications to PDEs, Springer, New York, 2003. Google Scholar

[17]

Y. Kuramoto, Diffusion-induced chaos in reaction systems, Supp. Prog. Theoret. Phys., 64 (1978), 346-367.  doi: 10.1143/PTPS.64.346.  Google Scholar

[18]

R. E. La QueyP. H. Rutherford and W. M. Tang, Nonlinear saturation of the trapped-ton mode, Phys. Rev. Lett., 34 (1975), 391-394.   Google Scholar

[19]

J. LegaJ. V. Moloney and A. C. Newell, Swift-Hohenberg equation for lasers, Phys. Rev. Lett., 73 (1994), 2978-2981.  doi: 10.1103/PhysRevLett.73.2978.  Google Scholar

[20]

A. Mielke and G. Schneider, Attractors for modulation equation on unbounded domains-existence and comparison, Nonlinearity, 8 (1995), 743-768.  doi: 10.1088/0951-7715/8/5/006.  Google Scholar

[21]

M. Polat, Global attractor for a modified Swift-Hohenberg equation, Comput. Math. Appl., 57 (2009), 62-66.  doi: 10.1016/j.camwa.2008.09.028.  Google Scholar

[22]

Q. Ouyang and H. L. Swinney, Onset and beyond turing pattern formation, Chemical Waves and Patterns, 10 (1995), 269-295.  doi: 10.1007/978-94-011-1156-0_8.  Google Scholar

[23]

S. H. Park and J. Y. Park, Pullback attractor for a non-autonomous modified Swift-Hohenberg equation, Comput. Math. Appl., 67 (2014), 542-548.  doi: 10.1016/j.camwa.2013.11.011.  Google Scholar

[24]

Y. X. Shi and S. F. Deng, Existence of generalized homoclinic solutions of a coupled KdV-type Boussinesq system under a small perturbation, J. Apple. Anal. Comput., 7 (2017), 392-410.   Google Scholar

[25]

T. Shlang and G. L. Sivashinsky, Irregular flow of a liquid film down a vertical column, J. Phys. France, 43 (1982), 459-466.   Google Scholar

[26]

G. I. Siivashinsky, Nonlinear analysis of hydrodynamic instability in laminar flames. I. Derivation of basic equations, Acta Astron., 4 (1977), 1177-1206.  doi: 10.1016/0094-5765(77)90096-0.  Google Scholar

[27]

L. Y. SongY. D. Zhang and T. Ma, Global attractor of a modified Swift-Hohenberg equation in $H^k$ spaces, Non. Anal., 72 (2010), 183-191.  doi: 10.1016/j.na.2009.06.103.  Google Scholar

[28]

A. M. Soward, Bifurcation and stability of finite amplitude convection in a rotating layer, Phys. D., 14 (1985), 227-241.  doi: 10.1016/0167-2789(85)90181-2.  Google Scholar

[29]

J. Swift and P. C. Hohenberg, Hydrodynamics fluctuations at the convective instability, Phys. Rev. A, 15 (1977), 319-328.  doi: 10.1103/PhysRevA.15.319.  Google Scholar

[30]

W. Walter, Gewöhnliche Differentialgleichungen. Eine Einführung, Heidelberger Taschenbücher, Band 110. Springer-Verlag, Berlin-New York, 1972.  Google Scholar

[31]

Q. K. Xiao and H. J. Gao, Bifurcation analysis of a modified Swift-Hohenberg equation, Nonlinear Anal. Real World Appl., 11 (2010), 4451-4464.  doi: 10.1016/j.nonrwa.2010.05.028.  Google Scholar

[32]

L. Xu and Q. Z. Ma, Existence of the uniform attractors for a non-autonomous modified Swift-Hohenberg equation, Adv. in Difference Equations, 2015 (2015), 1-11. doi: 10.1186/s13662-015-0492-9.  Google Scholar

[33]

W. B. Zhang and J. Viñals, Pattern formation in weakly damped parametric surface waves, J. Fluid Mech., 336 (1997), 301-330.  doi: 10.1017/S0022112096004764.  Google Scholar

[34]

X. P. Zhao, B. Liu, P. Zhang, W. Y. Zhang and F. N. Liu, Fourier spectral method for the modified Swift-Hohenberg equation, Adv. Difference Equ., 2013 (2013), 19 pp. doi: 10.1186/1687-1847-2013-156.  Google Scholar

show all references

References:
[1]

E. BodenschatzW. Pesch and G. Ahlers, Recent developments in Rayleigh-Bénard convection, Annu. Rev. Fluid Mech., Annual Reviews, Palo Alto, CA, 32 (2000), 709-778.  doi: 10.1146/annurev.fluid.32.1.709.  Google Scholar

[2]

F. H. Busse, Non-linear properties of thermal convection, Rep. Progr. Phys., 41 (1978), 1929-1967.  doi: 10.1088/0034-4885/41/12/003.  Google Scholar

[3]

S. F. DengB. L. Guo and X. P. Li, Notes on homoclinic solutions of the steady Swift-Hohenberg equation, Chin. Ann. Math. Ser. B, 34 (2013), 917-920.  doi: 10.1007/s11401-013-0801-0.  Google Scholar

[4]

S. F. Deng, Periodic solutions and homoclinic solutions for a Swift-Hohenberg equation with dispersion, Discrete Contin. Dyn. Syst. Ser. S, 9 (2016), 1647-1662.  doi: 10.3934/dcdss.2016068.  Google Scholar

[5]

S. F. Deng and B. L. Guo, Generalized homoclinic solutions of a coupled Schrödinger system under a small perturbation, J. Dyn. Diff. Equat., 24 (2012), 761-776.  doi: 10.1007/s10884-012-9274-1.  Google Scholar

[6]

S. F. Deng and X. P. Li, Generalized homoclinic solutions for the Swift-Hohenberg equation, J. Math. Anal. Appl., 390 (2012), 15-26.  doi: 10.1016/j.jmaa.2011.11.074.  Google Scholar

[7]

S. F. Deng and S.-M. Sun, Three-dimensional gravity-capillary waves on water-small surface tension case, Phys. D, 238 (2009), 1735-1751.  doi: 10.1016/j.physd.2009.05.012.  Google Scholar

[8]

S. F. Deng and S.-M. Sun, Exact theory of three-dimensional water waves at the critical speed, SIAM J. Math. Anal., 42 (2010), 2721-2761.  doi: 10.1137/09077922X.  Google Scholar

[9]

S. F. DengB. L. Guo and T. C. Wang, Existence of generalized heteroclinic solutions of the coupled Schrödinger system under a small perturbation, Chin. Ann. Math. Ser. B, 35 (2014), 857-872.  doi: 10.1007/s11401-014-0867-3.  Google Scholar

[10]

A. DoelmanB. StandstedeA. Scheel and G. Schneider, Propagation of hexagonal patterns near onset, Eur. J. Appl. Math., 14 (2003), 85-110.  doi: 10.1017/S095679250200503X.  Google Scholar

[11]

E. Lombardi, Oscillatory Integrals and Phenomena Beyond all Algebraic Orders. With Applications to Homoclinic Orbits in Reversible Systems, Lecture Notes in Mathematics, 1741. Springer-Verlag, Berlin, 2000. doi: 10.1007/BFb0104102.  Google Scholar

[12]

E. Lombardi, Orbits homoclinic to exponentially small periodic orbits for a class of reversible systems. Application to water waves, Arch. Rational Mech. Anal., 137 (1997), 227-304.  doi: 10.1007/s002050050029.  Google Scholar

[13]

E. Lombardi, Homoclinic orbits to small periodic orbits for a class of reversible systems, Proc. Roy. Soc. Edinburgh Sect. A, 126 (1996), 1035-1054.  doi: 10.1017/S0308210500023246.  Google Scholar

[14]

D. Y. HsiehS. Tang and X. Wang, On hydrodynamic instabilities, chaos and phase transition, Acta Mech. Sinica, 12 (1996), 1-14.   Google Scholar

[15]

D. Y. Hsieh, Elemental mechanisms of hydrodynamic instabilities, Acta Mech. Sinica, 10 (1994), 193-202.  doi: 10.1007/BF02487607.  Google Scholar

[16]

H. Kielhöfer, Bifurcation Theory: An Introduction With Applications to PDEs, Springer, New York, 2003. Google Scholar

[17]

Y. Kuramoto, Diffusion-induced chaos in reaction systems, Supp. Prog. Theoret. Phys., 64 (1978), 346-367.  doi: 10.1143/PTPS.64.346.  Google Scholar

[18]

R. E. La QueyP. H. Rutherford and W. M. Tang, Nonlinear saturation of the trapped-ton mode, Phys. Rev. Lett., 34 (1975), 391-394.   Google Scholar

[19]

J. LegaJ. V. Moloney and A. C. Newell, Swift-Hohenberg equation for lasers, Phys. Rev. Lett., 73 (1994), 2978-2981.  doi: 10.1103/PhysRevLett.73.2978.  Google Scholar

[20]

A. Mielke and G. Schneider, Attractors for modulation equation on unbounded domains-existence and comparison, Nonlinearity, 8 (1995), 743-768.  doi: 10.1088/0951-7715/8/5/006.  Google Scholar

[21]

M. Polat, Global attractor for a modified Swift-Hohenberg equation, Comput. Math. Appl., 57 (2009), 62-66.  doi: 10.1016/j.camwa.2008.09.028.  Google Scholar

[22]

Q. Ouyang and H. L. Swinney, Onset and beyond turing pattern formation, Chemical Waves and Patterns, 10 (1995), 269-295.  doi: 10.1007/978-94-011-1156-0_8.  Google Scholar

[23]

S. H. Park and J. Y. Park, Pullback attractor for a non-autonomous modified Swift-Hohenberg equation, Comput. Math. Appl., 67 (2014), 542-548.  doi: 10.1016/j.camwa.2013.11.011.  Google Scholar

[24]

Y. X. Shi and S. F. Deng, Existence of generalized homoclinic solutions of a coupled KdV-type Boussinesq system under a small perturbation, J. Apple. Anal. Comput., 7 (2017), 392-410.   Google Scholar

[25]

T. Shlang and G. L. Sivashinsky, Irregular flow of a liquid film down a vertical column, J. Phys. France, 43 (1982), 459-466.   Google Scholar

[26]

G. I. Siivashinsky, Nonlinear analysis of hydrodynamic instability in laminar flames. I. Derivation of basic equations, Acta Astron., 4 (1977), 1177-1206.  doi: 10.1016/0094-5765(77)90096-0.  Google Scholar

[27]

L. Y. SongY. D. Zhang and T. Ma, Global attractor of a modified Swift-Hohenberg equation in $H^k$ spaces, Non. Anal., 72 (2010), 183-191.  doi: 10.1016/j.na.2009.06.103.  Google Scholar

[28]

A. M. Soward, Bifurcation and stability of finite amplitude convection in a rotating layer, Phys. D., 14 (1985), 227-241.  doi: 10.1016/0167-2789(85)90181-2.  Google Scholar

[29]

J. Swift and P. C. Hohenberg, Hydrodynamics fluctuations at the convective instability, Phys. Rev. A, 15 (1977), 319-328.  doi: 10.1103/PhysRevA.15.319.  Google Scholar

[30]

W. Walter, Gewöhnliche Differentialgleichungen. Eine Einführung, Heidelberger Taschenbücher, Band 110. Springer-Verlag, Berlin-New York, 1972.  Google Scholar

[31]

Q. K. Xiao and H. J. Gao, Bifurcation analysis of a modified Swift-Hohenberg equation, Nonlinear Anal. Real World Appl., 11 (2010), 4451-4464.  doi: 10.1016/j.nonrwa.2010.05.028.  Google Scholar

[32]

L. Xu and Q. Z. Ma, Existence of the uniform attractors for a non-autonomous modified Swift-Hohenberg equation, Adv. in Difference Equations, 2015 (2015), 1-11. doi: 10.1186/s13662-015-0492-9.  Google Scholar

[33]

W. B. Zhang and J. Viñals, Pattern formation in weakly damped parametric surface waves, J. Fluid Mech., 336 (1997), 301-330.  doi: 10.1017/S0022112096004764.  Google Scholar

[34]

X. P. Zhao, B. Liu, P. Zhang, W. Y. Zhang and F. N. Liu, Fourier spectral method for the modified Swift-Hohenberg equation, Adv. Difference Equ., 2013 (2013), 19 pp. doi: 10.1186/1687-1847-2013-156.  Google Scholar

[1]

Shengfu Deng. Periodic solutions and homoclinic solutions for a Swift-Hohenberg equation with dispersion. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1647-1662. doi: 10.3934/dcdss.2016068

[2]

Yuncherl Choi, Taeyoung Ha, Jongmin Han, Doo Seok Lee. Bifurcation and final patterns of a modified Swift-Hohenberg equation. Discrete & Continuous Dynamical Systems - B, 2017, 22 (7) : 2543-2567. doi: 10.3934/dcdsb.2017087

[3]

J. Burke, Edgar Knobloch. Multipulse states in the Swift-Hohenberg equation. Conference Publications, 2009, 2009 (Special) : 109-117. doi: 10.3934/proc.2009.2009.109

[4]

Jongmin Han, Masoud Yari. Dynamic bifurcation of the complex Swift-Hohenberg equation. Discrete & Continuous Dynamical Systems - B, 2009, 11 (4) : 875-891. doi: 10.3934/dcdsb.2009.11.875

[5]

Peng Gao. Averaging principles for the Swift-Hohenberg equation. Communications on Pure & Applied Analysis, 2020, 19 (1) : 293-310. doi: 10.3934/cpaa.2020016

[6]

Masoud Yari. Attractor bifurcation and final patterns of the n-dimensional and generalized Swift-Hohenberg equations. Discrete & Continuous Dynamical Systems - B, 2007, 7 (2) : 441-456. doi: 10.3934/dcdsb.2007.7.441

[7]

Ling-Jun Wang. The dynamics of small amplitude solutions of the Swift-Hohenberg equation on a large interval. Communications on Pure & Applied Analysis, 2012, 11 (3) : 1129-1156. doi: 10.3934/cpaa.2012.11.1129

[8]

Yanfeng Guo, Jinqiao Duan, Donglong Li. Approximation of random invariant manifolds for a stochastic Swift-Hohenberg equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1701-1715. doi: 10.3934/dcdss.2016071

[9]

John Burke, Edgar Knobloch. Normal form for spatial dynamics in the Swift-Hohenberg equation. Conference Publications, 2007, 2007 (Special) : 170-180. doi: 10.3934/proc.2007.2007.170

[10]

Toshiyuki Ogawa, Takashi Okuda. Bifurcation analysis to Swift-Hohenberg equation with Steklov type boundary conditions. Discrete & Continuous Dynamical Systems - A, 2009, 25 (1) : 273-297. doi: 10.3934/dcds.2009.25.273

[11]

Güher Çamliyurt, Igor Kukavica. A local asymptotic expansion for a solution of the Stokes system. Evolution Equations & Control Theory, 2016, 5 (4) : 647-659. doi: 10.3934/eect.2016023

[12]

Jongmin Han, Chun-Hsiung Hsia. Dynamical bifurcation of the two dimensional Swift-Hohenberg equation with odd periodic condition. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2431-2449. doi: 10.3934/dcdsb.2012.17.2431

[13]

Andrea Giorgini. On the Swift-Hohenberg equation with slow and fast dynamics: well-posedness and long-time behavior. Communications on Pure & Applied Analysis, 2016, 15 (1) : 219-241. doi: 10.3934/cpaa.2016.15.219

[14]

Ting Yang. Homoclinic orbits and chaos in the generalized Lorenz system. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 0-0. doi: 10.3934/dcdsb.2019210

[15]

Boling Guo, Haiyang Huang. Smooth solution of the generalized system of ferro-magnetic chain. Discrete & Continuous Dynamical Systems - A, 1999, 5 (4) : 729-740. doi: 10.3934/dcds.1999.5.729

[16]

Ammar Khemmoudj, Yacine Mokhtari. General decay of the solution to a nonlinear viscoelastic modified von-Kármán system with delay. Discrete & Continuous Dynamical Systems - A, 2019, 39 (7) : 3839-3866. doi: 10.3934/dcds.2019155

[17]

Aleksa Srdanov, Radiša Stefanović, Aleksandra Janković, Dragan Milovanović. "Reducing the number of dimensions of the possible solution space" as a method for finding the exact solution of a system with a large number of unknowns. Mathematical Foundations of Computing, 2019, 2 (2) : 83-93. doi: 10.3934/mfc.2019007

[18]

Tolga Aktürk. On the new wave solutions to the Wu-Zhang system by expansion methods. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 0-0. doi: 10.3934/dcdss.2020125

[19]

Lukáš Poul. Existence of weak solutions to the Navier-Stokes-Fourier system on Lipschitz domains. Conference Publications, 2007, 2007 (Special) : 834-843. doi: 10.3934/proc.2007.2007.834

[20]

Chui-Jie Wu, Hongliang Zhao. Generalized HWD-POD method and coupling low-dimensional dynamical system of turbulence. Conference Publications, 2001, 2001 (Special) : 371-379. doi: 10.3934/proc.2001.2001.371

2018 Impact Factor: 0.545

Metrics

  • PDF downloads (15)
  • HTML views (29)
  • Cited by (0)

Other articles
by authors

[Back to Top]